Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Young-Hwan Choi 1 Article
Transient Change of Electrocardiogram in Two Young Women With Salicylate Intoxication - Two Cases Report -
Je-Sung You, Jong-Woo Park, Young-Hwan Choi, Young-Soon Cho, Kwang-Hyun Cho, Jun-Seok Park, Sung-Pil Chung, Hahn-Shick Lee
J Korean Soc Clin Toxicol. 2006;4(1):44-47.   Published online June 30, 2006
  • 80 View
  • 1 Download
AbstractAbstract PDF
Symptoms of aspirin overdose may vary from acid-base disturbance, electrolyte abnormality, non-cardiogenic pulmonary edema, chemical hepatitis, seizure to cardiac toxicity. Cardiac adverse effects from aspirin are uncommon but there are reports of arrhythmia, cardiopulmonary arrest, and myocardial infarction. We report 2 cases of young women with aspirin overdose who exhibited ischemic changes on their ECGs a few hours after the ingestion with spontaneous recovery in a few days. First case, a 29 year old woman, presented to the emergency department 6 hours after ingesting 250 tablets of aspirin (325 mg/T). On examination, the temperature was $36.3^{circ}C$: blood pressure, 105/72mmHg; Pulse, 111/min and respiratory rate, 24/min. Second case, a 27 year old woman, an hour after ingesting 60 tablets (325mg/T). On examination, the temperature was $36.0^{circ}C$: blood pressure, 102/72 mmHg; pulse, 89/min and respiratory rate, 25/min. In both cases, ECG after 6 hours of ingestion had sinus tachycardia and developed T wave inversion on the anterior leads in the following ECGs. Their initial serum salicylate levels after 6 hours of ingestion were 71.2 mg/dL and 28.4 mg/dL respectively. These salicylate levels were resolving when these ECGs were observed. The ECG changes resolved in the following days and they were discharged without any further symptoms. Further studies are needed, but for the time being, when dealing with salicylate overdose, transient cardiac depression should be kept in mind to avoid adverse ischemic cardiac events.

JKSCT : Journal of The Korean Society of Clinical Toxicology